MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD INSPIRATORY/EXPIRATORY FILTER; BREATHING CIRCUIT BACTERIAL FILTER

FISHER & PAYKEL HEALTHCARE LTD INSPIRATORY/EXPIRATORY FILTER; BREATHING CIRCUIT BACTERIAL FILTER
Model Number RT019
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) fisher & paykel healthcare has received the subject device for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in japan that a rt380 adult dual heated evaqua2 breathing circuit failed the pre-use ventilator leak test.It was also reported that the source of the leak was likely to be the rt019 inspiratory/expiratory filter provided as part of the rt380 adult dual heated evaqua2 breathing circuit.There was no patient involvment.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint (b)(4).Inspiratory/expiratory filter was returned to fisher & paykel healthcare (f&p) in new zealand for investigation, where it was visually inspected.Results: visual inspection identified that the filter housing had been misaligned during the manufacturing process.Conclusion: the filter was incorrectly assembled during production.An incorrectly assembled filter would be detected prior patient use, during the pre-use leak testing, as reported in this event.The user instructions supplied with the rt380 breathing circuit state: - visually inspect breathing sets for damage (e.G.A crushed tube or cracked connector) before use, and replace if damaged.- perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.- set appropriate ventilator alarms.
 
Event or Problem Description

Brand Name
INSPIRATORY/EXPIRATORY FILTER
Common Device Name
BREATHING CIRCUIT BACTERIAL FILTER
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
omid taheri
17400 laguna canyon road
suite 300
irvine, CA 92618
8007923912
MDR Report Key18984195
Report Number9611451-2024-00243
Device Sequence Number18209101
Product Code CAH
UDI-Device Identifier09420012432315
UDI-Public(01)09420012432315(10)2102070685(11)220307
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050927
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT019
Device Catalogue NumberRT019
Device Lot Number2102070685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P RT380 ADULT EVAQUA2 BREATHING CIRCUIT; F&P RT380 ADULT EVAQUA2 BREATHING CIRCUIT; SERVO-AIR VENTILATOR; SERVO-AIR VENTILATOR
Patient SexUnknown